Asymptotics and stability for global solutions to the Navier-Stokes equations
Annales de l'Institut Fourier, Volume 53 (2003) no. 5, pp. 1387-1424.

We consider an a priori global strong solution to the Navier-Stokes equations. We prove it behaves like a small solution for large time. Combining this asymptotics with uniqueness and averaging in time properties, we obtain the stability of such a global solution.

On considère une solution forte et globale des équations de Navier-Stokes. On montre qu'elle se comporte comme une solution petite en temps grand. En combinant ce résultat asymptotique avec des propriétés de moyenne en temps, on obtient la stabilité d'une telle solution globale.

DOI: 10.5802/aif.1983
Classification: 35B35,  35B40,  76D05
Keywords: Navier-Stokes equations, large time asymptotics, stability
@article{AIF_2003__53_5_1387_0,
     author = {Gallagher, Isabelle and Iftimie, Dragos and Planchon, Fabrice},
     title = {Asymptotics and stability for global solutions to the {Navier-Stokes} equations},
     journal = {Annales de l'Institut Fourier},
     pages = {1387--1424},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {53},
     number = {5},
     year = {2003},
     doi = {10.5802/aif.1983},
     mrnumber = {2032938},
     zbl = {1038.35054},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1983/}
}
TY  - JOUR
TI  - Asymptotics and stability for global solutions to the Navier-Stokes equations
JO  - Annales de l'Institut Fourier
PY  - 2003
DA  - 2003///
SP  - 1387
EP  - 1424
VL  - 53
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1983/
UR  - https://www.ams.org/mathscinet-getitem?mr=2032938
UR  - https://zbmath.org/?q=an%3A1038.35054
UR  - https://doi.org/10.5802/aif.1983
DO  - 10.5802/aif.1983
LA  - en
ID  - AIF_2003__53_5_1387_0
ER  - 
%0 Journal Article
%T Asymptotics and stability for global solutions to the Navier-Stokes equations
%J Annales de l'Institut Fourier
%D 2003
%P 1387-1424
%V 53
%N 5
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1983
%R 10.5802/aif.1983
%G en
%F AIF_2003__53_5_1387_0
Gallagher, Isabelle; Iftimie, Dragos; Planchon, Fabrice. Asymptotics and stability for global solutions to the Navier-Stokes equations. Annales de l'Institut Fourier, Volume 53 (2003) no. 5, pp. 1387-1424. doi : 10.5802/aif.1983. https://aif.centre-mersenne.org/articles/10.5802/aif.1983/

[1] P. Auscher; S. Dubois; P. Tchamitchian On the stability of global solutions to Navier-Stokes equations in the space (to appear in J. Math. Pures Appl.) | MR: 2062638 | Zbl: 02118448

[2] J.-M. Bony Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4), Tome 14 (1981) no. 2, pp. 209-246 | Numdam | MR: 631751 | Zbl: 0495.35024

[3] C. P. Calderón Existence of weak solutions for the Navier-Stokes equations with initial data in L p , Trans. Amer. Math. Soc, Tome 318 (1990) no. 1, pp. 179-200 | Article | MR: 968416 | Zbl: 0707.35118

[4] M. Cannone; F. Planchon On the regularity of the bilinear term for solutions to the incompressible Navier-Stokes equations, Rev. Mat. Iberoamericana, Tome 16 (2000) no. 1, pp. 1-16 | Article | MR: 1768531 | Zbl: 0965.35121

[5] J.-Y. Chemin Remarques sur l'existence globale pour le système de Navier-Stokes incompressible, SIAM Journal Math. Anal, Tome 23 (1992), pp. 20-28 | Article | MR: 1145160 | Zbl: 0762.35063

[6] J.-Y. Chemin Théorèmes d'unicité pour le système de Navier-Stokes tridimensionnel, J. Anal. Math, Tome 77 (1999), pp. 27-50 | Article | MR: 1753481 | Zbl: 0938.35125

[7] J.-Y. Chemin; N. Lerner Flot de champs de vecteurs non lipschitziens et équations de Navier-Stokes, J. Differential Equations, Tome 121 (1995) no. 2, pp. 314-328 | Article | MR: 1354312 | Zbl: 0878.35089

[8] G. Furioli; P. G. Lemarié; - Rieusset; E. Terraneo Unicité dans L 3 ( 3 ) et d'autres espaces fonctionnels limites pour Navier-Stokes, Rev. Mat. Iberoamericana, Tome 16 (2000) no. 3, pp. 605-667 | Article | MR: 1813331 | Zbl: 0970.35101

[9] I. Gallagher; D. Iftimie; F. Planchon Non-explosion en temps grand et stabilité de solutions globales des équations de Navier-Stokes, C. R. Acad. Sci. Paris, Sér. I Math, Tome 334 (2002), pp. 289-292 | MR: 1891005 | Zbl: 0997.35051

[10] I. Gallagher; F. Planchon On infinite energy solutions to the Navier-Stokes equations: global 2D existence and 3D weak-strong uniqueness (2001) (to appear in Arch. Rat. Mech. An) | Zbl: 1027.35090

[11] T. Kato; H. Fujita On the nonstationary Navier-Stokes system, Rend. Sem. Mat. Univ. Padova, Tome 32 (1962), pp. 243-260 | Numdam | MR: 142928 | Zbl: 0114.05002

[12] T. Kawanago Stability estimate of strong solutions for the Navier-Stokes system and its applications, Electron. J. Differential Equations (electronic), Tome 15 (1998), pp. 1-23 | MR: 1629224 | Zbl: 0912.35120

[13] H. Koch; D. Tataru Well-posedness for the Navier-Stokes equations, Adv. Math, Tome 157 (2001) no. 1, pp. 22-35 | Article | MR: 1808843 | Zbl: 0972.35084

[14] P.-G. Lemarié Recent progress in the Navier-Stokes problem (2002) (à paraître, CRC Press)

[15] J. Leray Sur le mouvement d'un liquide visqueux remplissant l'espace, Acta Mathematica, Tome 63 (1934), pp. 193-248 | Article | JFM: 60.0726.05

[16] F. Planchon Asymptotic behavior of global solutions to the Navier-Stokes equations in 3 , Rev. Mat. Iberoamericana, Tome 14 (1998) no. 1, pp. 71-93 | Article | MR: 1639283 | Zbl: 0910.35096

[17] F. Planchon Sur un inégalité de type Poincaré, C. R. Acad. Sci. Paris, Sér. I Math, Tome 330 (2000) no. 1, pp. 21-23 | Article | MR: 1741162 | Zbl: 0953.46020

[18] F. Planchon Du local au global: interpolation entre données peu régulières et lois de conservation, Séminaire: Équations aux Dérivées Partielles, Tome Exp. No. IX, 18 (2002), p. 2001-2002

[19] G. Ponce; R. Racke; T. C. Sideris; E. S. Titi Global stability of large solutions to the 3D Navier-Stokes equations, Comm. Math. Phys, Tome 159 (1994) no. 2, pp. 329-341 | Article | MR: 1256992 | Zbl: 0795.35082

[20] P. Tchamitchian personnal communication.

[21] M. Vishik Incompressible flows of an ideal fluid with vorticity in borderline spaces of Besov type, Annales Scientifiques de l'École Normale Supérieure, Tome 32 (1999), pp. 769-812 | Numdam | MR: 1717576 | Zbl: 0938.35128

[22] W. von Wahl The equations of Navier-Stokes and abstract parabolic equations, Friedr. Vieweg \& Sohn, Braunschweig, 1985 | MR: 832442

Cited by Sources: